Alert archive / Mississippi / Tornado Warnings in 2001

Tornado Warning 120, NWS Jackson, MS

November 24, 2001Clay County, Mississippi

NWS Jackson, MS issued this tornado warning at Nov 24, 2001, 9:22 AM CST for Clay County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 24, 2001, 9:22 AM CST (15:22 UTC)
Expired
Nov 24, 2001, 10:00 AM CST
In force
38 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Clay County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 24, 5:30 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 3.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2001-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2001-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -92 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1509 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
-92 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 241524
TORJAN
MSC025-241600-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
922 AM CST SAT NOV 24 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* TORNADO WARNING FOR...
  CLAY COUNTY IN NORTHEAST MISSISSIPPI

* UNTIL 1000 AM CST

* AT 922 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   TORNADO OVER ABOUT 2 MILES NORTHWEST WEST POINT. THIS STORM IS 
MOVING NORTHEAST AT 35 MPH.

* THE TORNADO IS EXPECTED TO...
  REMAIN OVER RURAL EASTERN CLAY COUNTY
  CROSS HIGHWAY 45 BY 930 AM CST 

THIS TORNADO IS WRAPPED IN RAIN - IF YOU WAIT UNTIL YOU SEE OR HEAR
IT COMING IT MAY BE TOO LATE TO GET TO A SAFE PLACE. TAKE COVER NOW

LAT...LON 3364 8882 3352 8867 3357 8852 3369 8852

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Nov 24, 3:40 AM CST, 5 hours 42 minutes earlier.

Area forecast discussion, Nov 24, 3:40 AM CST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
340 AM CST SAT NOV 24 2001

REF. SPC WW 814...
STRONG SOUTHERLY VEERING FLOW CONTINUING OVER THE LOWER MISSISSIPPI
VALLEY REGION AHEAD OF SYNOPTIC SQUALL LINE FROM ERN AR TO SE TX.
SBCAPES HOLDING IN THE 500-1500J/KG RANGE WITH BRN SHEAR VALUES OF
60-90 AND 0-1KM STORM RELATIVE HELICITIES 300-400M*M/S*S AHEAD OF
THE LINE. MESOETA APPEARS TO HAVE A BEST HANDLE ON CURRENT
CONVECTIVE SITUATION(AVN TOO FAST) AND WILL FOLLOW META CLOSELY FOR
DETAILS THROUGH THIS EVENING. RAINFALL AMOUNTS OF 1/2 TO 1 INCH
MOST PROBABLE WITH PASSAGE OF LINE.

EXPECT SQUALL LINE TO PROGRESS TO NEAR I-55 BY EARLY AFTERNOON AND
PASS THROUGH SERN MS BY DARK. DEGREE OF AFTERNOON HEATING WILL PLAY
MAJOR ROLE IN ADDITIONAL SEVERE WEATHER POTENTIAL DURING THE
DAYLIGHT HOURS. ALSO LOOK FOR MORE UNIDIRECTIONAL FLOW TO DEVELOP
DURING THE AFTERNOON AS LINEAR MODE OF SEVERE THREAT SHOULD DOMINATE
BY THAT TIME. NO REAL COLD AIR WITH THIS PACIFIC FRONT AND WEAK
SURFACE RIDGE MOVES NEWD FROM TX TONIGHT AND SUNDAY ALLOWING A
TEMPORARY DRYING OUT PERIOD. MID-UPPER FLOW REMAINS SWLY THROUGH
MONDAY WHEN RETURN LOW LEVEL MOISTURE GETS GOING AGAIN.

NEXT MID LEVEL SHORTWAVE ROTATES THROUGH THE OZARKS MONDAY NIGHT
INTO TUESDAY BRINGING ANOTHER QUICK ROUND OF SHRA/TSRA TO MS. MEAN
LONGWAVE TROUGH STUCK IN THE CENTRAL CONUS WILL BRING ANOTHER STRONG
TROUGH THROUGH IT/S BASE ON WEDNESDAY WITH A POTENTIAL FOR EVEN
HEAVIER RAINFALL. FINALLY...IN THE MEDIUM RANGE...WE SHOULD GET
MAJOR COLD FRONTAL PASSAGE WITH HIGHS NEXT THURSDAY AND FRIDAY SOME
15-20 DEGREES BELOW CLIMATOLOGY.

PRELIM NUMBERS...
JAN 75/48/71/51/74 720-4
MEI 77/51/71/52/74 750-4

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.

In the hours before

Special weather statement, Nov 24, 5:00 AM CST, 4 hours 22 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
251200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
0500 AM CST SAT NOV 24 2001

...THUNDERSTORMS...
SCATTERED THUNDERSTORMS WILL OCCUR MAINLY EAST OF THE MISSISSIPPI
RIVER TODAY AS A LINE OF STRONG TO SEVERE STORMS MOVES EASTWARD.
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER WEST
MISSISSIPPI AND MUCH OF NORTHEAST LOUISIANA THROUGH MIDDAY WITH
SCATTERED SEVERE STORMS EXPECTED BY THIS AFTERNOON IN AREAS
GENERALLY EAST OF INTERSTATE 55.

THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING STRAIGHT-LINE
WIND GUSTS FROM THE LINE OF STORMS. HOWEVER..ANY STRONG STORMS
DEVELOPING AHEAD OF THE LINE...THEY WILL BE CAPABLE OF
ROTATING...AND ISOLATED TORNADOES MAY ALSO OCCUR.

THUNDERSTORMS SHOULD DIMINISH FROM THE WEST BY LATE AFTERNOON AND
EARLY TONIGHT AS THE APPROACHING COLD FRONT PASSES THE REGION.

RESIDENTS NEED TO KEEP ABREAST OF THIS DEVELOPING SEVERE WEATHER
SITUATION TODAY. THESE STORMS WILL LIKELY BE MOVING NORTHEAST AT
40 TO 50 MPH...AND BE DIFFICULT TO SEE DUE TO THEIR RAPID
MOVEMENT. STAY TUNED TO NOAA WEATHER RADIO STATIONS FOR FURTHER
UPDATES.

ACTIVATION OF STORM SPOTTERS...HAM RADIO...AND EMERGENCY
MANAGEMENT PERSONNEL WILL BE NECESSARY.  MAKE SURE SPOTTERS ARE
ACTIVATED AT LEAST ONE HOUR BEFORE THE MAIN LINE REACHES YOUR
AREA.

...NON PRECIPITATION...
IN RESPONSE TO THE APPROACHING STRONG STORM SYSTEM...WINDS OF 15
TO 25 MPH WILL BE POSSIBLE MAINLY EAST OF A WINONA TO JACKSON TO
BROOKHAVEN   LINE.

BOATERS ON AREA LAKES AND OUTDOOR ENTHUSIASTS WILL NEED TO USE
CAUTION AS A FEW GUSTS MAY APPROACH 30 MPH...ESPECIALLY IN
EASTERN MISSISSIPPI.
HIGH PROFILE VEHICLES ON EAST TO WEST HIGHWAYS WILL BE MOST
SUSCEPTIBLE TO THE GUSTY CROSS WINDS. THE WINDS SHOULD BECOME
WEST AND DIMINISH DURING THE EVENING AND OVERNIGHT HOURS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Local storm report, Nov 24, 5:32 AM CST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
532 AM CST SAT NOV 24 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0445 AM    ISOLA                     MS   WIND DAMAGE
11/24/01   HUMPHREYS                      NUMEROUS TREES AND
                                          POWERLINES DOWN AND 2
                                          BUSINESS/BUILDINGS
                                          DAMAGED REPORTED BY EMA

0515 AM    POCAHANTAS                MS   2.75 INCH HAIL
11/24/01   HINDS                          JACKSON/HINDS EOC REPORT

0525 AM    2NW MADISON               MS   TORNADO
11/24/01   MADISON                        POSSIBLE TORNADO IN
                                          CYPRUS LAKE SUBDIVISION
                                          REPORTED BY S.O.
Local storm report, Nov 24, 6:27 AM CST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
627 AM CST SAT NOV 24 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0451 AM    BOLTON                    MS   TORNADO
11/24/01   HINDS                          REPORTED BY HINDS COUNTY
                                          SHERIFFS OFFICE.

0528 AM    4NW MADISON               MS   TORNADO
11/24/01   MADISON                        *** 1 INJ ***
                                          POSSIBLE TORNADO WITH
                                          SIGNIFICANT DAMAGE TO
                                          HOMES REPORTED BY MADISON
                                          COUNTY S.O.
Local storm report, Nov 24, 6:29 AM CST, 2 hours 53 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
629 AM CST SAT NOV 24 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1245 AM    2NE BASTROP               LA   WIND DAMAGE
11/24/01   MOREHOUSE                      S.O. REPORTS 1 HOUSE
                                          DESTROYED AND SHEDS
                                          DAMAGED

0105 AM    WILMOT                    AR   TORNADO
11/24/01   ASHLEY                         *** 2 DEAD ***
                                          WARREN ASP REPORTED
                                          TORNADO ON GROUND AND
                                          QUITE A BIT OF DAMAGE.
                                          ...AT LEAST 2 MOBILE
                                          HOMES OVERTURNED REPORTED
                                          BY CHICOT EMA

0145 AM    1SW LAKE VILLAGE          AR   WIND DAMAGE
11/24/01   CHICOT                         EMA REPORTS 2 HOMES
                                          DAMAGED AND POWER
                                          OUTAGES

0150 AM    LAMONT                    MS   0.88 INCH HAIL
11/24/01   BOLIVAR                        PUBLIC REPORTED

0200 AM    2N GREENVILLE AP          MS   TORNADO
11/24/01   WASHINGTON                     EMA REPORTS POWER LINES
                                          DOWN AND PUBLIC REPORTS
                                          OF TORNADO

0220 AM    1W CLEVELAND              MS   TORNADO
11/24/01   BOLIVAR                        EMA REPORTS TORNADO HAS
                                          DESTROYED 2 HOUSES.

0445 AM    ISOLA                     MS   WIND DAMAGE
11/24/01   HUMPHREYS                      NUMEROUS TREES AND
                                          POWERLINES DOWN AND 2
                                          BUSINESS/BUILDINGS
                                          DAMAGED REPORTED BY EMA

0451 AM    BOLTON                    MS   TORNADO
11/24/01   HINDS                          REPORTED BY HINDS COUNTY
                                          SHERIFFS OFFICE.

0515 AM    POCAHANTAS                MS   2.75 INCH HAIL
11/24/01   HINDS                          JACKSON/HINDS EOC REPORT

0525 AM    2NW MADISON               MS   TORNADO
11/24/01   MADISON                        POSSIBLE TORNADO IN
                                          CYPRUS LAKE SUBDIVISION
                                          REPORTED BY S.O.

0528 AM    4NW MADISON               MS   TORNADO
11/24/01   MADISON                        *** 1 INJ ***
                                          POSSIBLE TORNADO WITH
                                          SIGNIFICANT DAMAGE TO
                                          HOMES REPORTED BY MADISON
                                          COUNTY S.O.
Local storm report, Nov 24, 6:42 AM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
642 AM CST SAT NOV 24 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0430 AM    3SE UTICA                 MS   WIND DAMAGE
11/24/01   HINDS                          TREES DOWN ALONG HIGHWAY
                                          27
Local storm report, Nov 24, 8:15 AM CST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
815 AM CST SAT NOV 24 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0525 AM    3NW MADISON                 MS   TORNADO
11/24/01   MADISON                          *** 18 INJ ***
                                            POSSIBLE TORNADO WITH
                                            60 HOMES DAMAGED OR
                                            DESTROYED REPORTED BY
                                            MADISON COUNTY S.O.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 1:42 AM CSTTornado WarningJANBolivar, Washington48 min
Nov 24, 2:24 AM CSTTornado WarningJANBolivar, Sunflower51 min
Nov 24, 3:25 AM CSTTornado WarningJANIssaquena35 min
Nov 24, 3:46 AM CSTSevere Thunderstorm WarningJANWarren44 min
Nov 24, 3:51 AM CSTSevere Thunderstorm WarningJANSharkey, Washington39 min
Nov 24, 4:18 AM CSTSevere Thunderstorm WarningJANClaiborne27 min
Nov 24, 4:30 AM CSTSevere Thunderstorm WarningJANHinds45 min
Nov 24, 4:37 AM CSTTornado WarningJANHinds38 min
Nov 24, 5:10 AM CSTTornado WarningJANHinds, Madison50 min
Nov 24, 5:55 AM CSTTornado WarningJANMadison35 min
Nov 24, 6:03 AM CSTTornado WarningJANWarren42 min
Nov 24, 6:05 AM CSTSevere Thunderstorm WarningJANYazoo40 min
Nov 24, 6:17 AM CSTTornado WarningJANAttala, Leake43 min
Nov 24, 6:45 AM CSTSevere Thunderstorm WarningJANHinds, Warren45 min
Nov 24, 6:54 AM CSTSevere Thunderstorm WarningJANHolmes36 min
Nov 24, 7:11 AM CSTSevere Thunderstorm WarningJANMadison34 min
Nov 24, 7:22 AM CSTSevere Thunderstorm WarningJANAttala, Carroll23 min
Nov 24, 7:31 AM CSTSevere Thunderstorm WarningJANMontgomery29 min
Nov 24, 7:44 AM CSTSevere Thunderstorm WarningJANMadison31 min
Nov 24, 7:50 AM CSTSevere Thunderstorm WarningJANAttala40 min
Nov 24, 8:04 AM CSTSevere Thunderstorm WarningJANChoctaw, Montgomery41 min
Nov 24, 8:14 AM CSTSevere Thunderstorm WarningJANScott46 min
Nov 24, 8:18 AM CSTSevere Thunderstorm WarningJANLeake27 min
Nov 24, 8:24 AM CSTSevere Thunderstorm WarningJANRankin51 min
Nov 24, 8:32 AM CSTSevere Thunderstorm WarningJANWebster28 min
Nov 24, 8:34 AM CSTSevere Thunderstorm WarningJANAttala26 min
Nov 24, 8:36 AM CSTSevere Thunderstorm WarningJANCopiah, Hinds24 min
Nov 24, 8:41 AM CSTTornado WarningJANChoctaw34 min
Nov 24, 8:45 AM CSTSevere Thunderstorm WarningJANLeake30 min
Nov 24, 8:49 AM CSTSevere Thunderstorm WarningJANOktibbeha, Winston26 min
Nov 24, 8:54 AM CSTTornado WarningJANLeake, Neshoba36 min
Nov 24, 8:58 AM CSTTornado WarningJANClay32 min
Nov 24, 9:02 AM CSTSevere Thunderstorm WarningJANCopiah, Hinds28 min
Nov 24, 9:07 AM CSTTornado WarningJANOktibbeha38 min
Nov 24, 9:15 AM CSTSevere Thunderstorm WarningJANRankin30 min
Nov 24, 9:33 AM CSTSevere Thunderstorm WarningJANLeake, Neshoba, Scott42 min
Nov 24, 9:33 AM CSTSevere Thunderstorm WarningJANCopiah, Lincoln42 min
Nov 24, 9:35 AM CSTTornado WarningJANWinston25 min
Nov 24, 9:43 AM CSTSevere Thunderstorm WarningJANSimpson32 min
Nov 24, 9:46 AM CSTTornado WarningJANCovington, Jefferson Davis44 min
Nov 24, 9:49 AM CSTTornado WarningJANLauderdale41 min
Nov 24, 9:52 AM CSTTornado WarningJANClarke38 min
Nov 24, 9:54 AM CSTTornado WarningJANSimpson, Smith51 min
Nov 24, 9:58 AM CSTTornado WarningJANNoxubee32 min
Nov 24, 10:04 AM CSTTornado WarningJANMarion41 min
Nov 24, 10:08 AM CSTTornado WarningJANLawrence, Lincoln52 min
Nov 24, 10:10 AM CSTSevere Thunderstorm WarningJANRankin35 min
Nov 24, 10:27 AM CSTTornado WarningJANCovington, Jefferson Davis48 min
Nov 24, 10:33 AM CSTTornado WarningJANLowndes27 min
Nov 24, 10:45 AM CSTTornado WarningJANJasper45 min
Nov 24, 10:50 AM CSTTornado WarningJANClarke40 min
Nov 24, 10:54 AM CSTSevere Thunderstorm WarningJANSimpson, Smith36 min
Nov 24, 11:01 AM CSTTornado WarningJANForrest, Jones, Lamar44 min
Nov 24, 11:13 AM CSTSevere Thunderstorm WarningJANLowndes, Noxubee32 min
Nov 24, 11:29 AM CSTTornado WarningJANLauderdale46 min
Nov 24, 11:33 AM CSTSevere Thunderstorm WarningJANNeshoba, Newton42 min
Nov 24, 11:33 AM CSTSevere Thunderstorm WarningJANJasper42 min
Nov 24, 11:38 AM CSTTornado WarningJANClarke37 min
Nov 24, 11:45 AM CSTSevere Thunderstorm WarningJANLamar45 min
Nov 24, 11:50 AM CSTSevere Thunderstorm WarningJANJones25 min
Nov 24, 11:56 AM CSTTornado WarningJANForrest, Lamar34 min
Nov 24, 12:02 PM CSTSevere Thunderstorm WarningJANKemper28 min
Nov 24, 12:16 PM CSTSevere Thunderstorm WarningJANClarke, Lauderdale29 min
Nov 24, 12:29 PM CSTSevere Thunderstorm WarningJANForrest, Lamar46 min
Nov 24, 1:12 PM CSTSevere Thunderstorm WarningJANForrest33 min
Nov 24, 1:52 PM CSTSevere Thunderstorm WarningJANForrest38 min

Nearby

Tornado Warnings in Mississippi, 2001Every tornado warning in 2001Tornadoes in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.